Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 

 

Pressure maximum behavior in inflation of incompressible elastic hollow spheres and cylinders


Author: M. M. Carroll
Journal: Quart. Appl. Math. 45 (1987), 141-154
MSC: Primary 73C50; Secondary 73E99
DOI: https://doi.org/10.1090/qam/885176
MathSciNet review: 885176
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: It is shown that realistic material response allows for three qualitatively different types of behavior for inflation of incompressible elastic hollow spheres and stretched cylinders. The pressure may increase monotonically, or it may increase and then decrease, or it may increase, decrease, and then increase again. A simple condition on the material response curve for uniaxial compressive stress is used to classify materials with respect to spherical inflation and to examine which type of behavior will occur for a particular material and initial geometry. Similar results are obtained for inflation of axially stretched hollow cylinders. The results are also applicable to elastic-plastic strain hardening materials.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 73C50, 73E99

Retrieve articles in all journals with MSC: 73C50, 73E99


Additional Information

DOI: https://doi.org/10.1090/qam/885176
Article copyright: © Copyright 1987 American Mathematical Society


Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2017 Brown University
Comments: qam-query@ams.org
AMS Website